yes, thats what the doctors told me. I was detoxed off of xanax and put on klonopin and I was still feeling really bad like my nerves were being ran though a cheese grader. I went to the doctors and told them how I felt and they told my brain was still craving the xanax and they prescribed Gabapentin. Within an hour of taking the Gabapentin I felt so much better. Good Luck
I am keeping my mind occupied, Klonopin is the second strongest Benzo next to Xanax, You Do not want to taper off of Xanax with Klonopin. Valium is the ultimate Benzo to taper off of because of its long half life. 40 to 160 hours. Compared to 18 hours for Xanax. I was on 1.5 milligrams of Xanax for 8 years. I wanted to switch to something easier for my GAD, At first the DR. mentioned Klonopin, I told him NO WAY, I want Diazepam, It has been tryed and true for thousands of people and worked succesfully. They put me on 20 milligrams of Valium(the equivalent of the Xanax) and I switched from one night to the next with out a problem. It has active metabolites to help keep in the system and calm you longer. You can taper by 1 milligram every two weeks if you want, and not feel it at all. I am down to 7.5 from 20(although I have taken a few extra during my Opiate Withdrawl) And yes it can take some people up to 2 years to recover if you dont do it the right way. 3 to 6 months can be expected, but with the most minimal of WDS if you taper correctly with Diazepam
Look up Dr, Heather Ashton on the Internet, She is like the Foremost Expert for decades on tapering people off of Benzos and is know world wide for her success. She has every taper schedule possible for every benzo and every amount. And Becca mentioned the Gabapentin which actually helps heal the part of the brain that is missing from the Benzo use. JayDean
I just realized the site I posted is Dr. Heather Ashton. Now I just need a Dr. to work with me. I do realize I have only been taking it for about four months but I have an EXTREMELY addictive nature and have a mountain of unbelievable negatives going on in my life at the moment. Should I wait until life starts getting better and smoothing out?
I was on xanax for three years 3 bars a day then my doctor decided to take me off of them and put me on the klonopin. I have been on Gabapentin seen April this year. I'm on a small dose. And yes. a doctor told I could have withdraws from the xanax for a couple of months to two years from the xanax because xanax are so addictive.
so did you substitute gabapentien for benzos i want to get off the benzos i am addicted to benzos and i am afraid. i have severe anxiety and panic attacks but i read about addition of gabapentien and withdraws from that. i am very suicidal is there any hope.
i hope you will reply to me i am very desperate thank you so much
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.